MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261216
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: flomax 0.4mg capsule/day, prilosec 2.5mg packet x4 packets/day, meloxicam 15mg tablet/day, cefdinir 300mg capsule x1 capsule/12 hours, plavix 75mg tablet/day, crestor 20mg tablet/day.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes an infrarenal aortic neck treatment diameter range of 19 ¿ 32 mm and a minimum aortic neck length of 15 mm.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, patients with less than 15 mm in length or >60° angulation of the proximal aortic neck.According to the gore® excluder® aaa endoprosthesis ifu, potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, improper component placement, and renal events (e.G., artery occlusion, contrast toxicity, insufficiency, failure).Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.
 
Event or Problem Description
It was reported by the complainant that, "after experiencing persistent abdominal pain, [the patient] underwent computed tomographic angiography (cta) of the abdomen and pelvis on (b)(6) 2018." on (b)(6) 2018, the physician reviewed the cta with the patient.The medical records report that the patient was, "¿.Referred to us by dr.(b)(6) for abdominal aortic aneurysm." the medical records report, ".The patient was found to have a 4.8cm aaa.He complains of midline abdominal pain, but also epigastric pain that worsens after he eats.Cta was reviewed and shows a 4.8cm aaa with penetrating ulcers, as well as celiac stenosis.The sma is widely patent.¿ the complainant notes that, "the cta imaging of [the patient's] anatomy revealed that there was approximately 7 millimeters of normal aorta between the right renal artery and the superior aspect of the aneurysm." the complainant further notes that, ".The fda-approved labeling for the gore c3 stent graft [gore® excluder® aaa endoprosthesis] requires at least 15 millimeters of normal aorta between the lowest renal artery and the superior aspect of the aneurysm,".It was noted by the complainant that apparent, "advanced techniques, outside of the manufacturer¿s instructions for use, would be required to treat this aneurysm." on (b)(6) 2018, the patient underwent endovascular repair of the infrarenal abdominal aortic aneurysm.Medical records report that, "the abdominal aortogram revealed widely patent flow through the supraceliac aorta.The celiac origin had approximately 70% atherosclerotic stenosis followed by approximately 50% stenosis due to some mild diaphragmatic compression." furthermore, the medical records report that, "the renal arteries were reportedly widely patent at the origin.There was approximately 50% stenosis of the right renal artery approximately 1cm distal to the origin.Nephrograms were complete and were reportedly non-delayed bilaterally.The infrarenal aorta measured approximately 4.8cm in greatest transverse diameter with a separate segment of penetrating aortic ulceration of the distal infrarenal aorta.The common iliac arteries were patent bilaterally as were the internal iliac arteries.The left distal common iliac artery, external iliac artery, had approximately 70% stenosis." a 26mmx16cmx12mm gore® excluder® aaa trunk-ipsilateral leg component was reportedly advanced on the patient's right side.Medical records report that, "this was positioned to the infrarenal position and deployed." reportedly, "due to a lower position along the left side wall of the aorta, [the device] was reconstrained and pushed up slightly." medical records report that, "this did cause a slight coverage of the right renal artery,".The physicians reportedly attempted to pull the graft down.Medical records report that, ".The left side [of the graft] seemed to move more than the right side." the physicians were conscious of compromising device seal.Therefore, the decision was made to leave the device in the position that partially covered the patient's right renal artery.The rest of the gore® excluder® aaa system was successfully placed.Angioplasty was performed, and a gore® viabahn® vbx balloon expandable endoprosthesis was placed in the patient's right renal artery using a snorkel technique whereby the device is placed into the renal branch vessel with the proximal portion of the device projecting above the proximal edge of the gore® excluder® aaa trunk main body.Medical records report that, "completion views now revealed widely patent blood flow through the suprarenal aorta, right renal artery, left renal artery, and graft without any evidence of endoleak." the procedure was completed.The patient tolerated the procedure.On (b)(6) 2018 the patient presented to the emergency room due to, ¿.Some lower abdominal pain and some dysuria.¿ cta imaging was performed and medical records report that, ¿ct demonstrates no pe and a widely patent celiac, renal artery stent and a successful endovascular aneurysm repair.¿ ¿there are no other areas of fluid collection or stranding to suggestion an infectious process.¿ assessment: ¿status post aaa repair and postoperative chills.¿ on (b)(6) 2018 post-op follow-up was performed.Medical records report that, "postoperative cta done at the time of er admission reveals the endograft to be in good position with no evidence of endoleak.The right renal artery stent and celiac artery stents are widely patent." it was reported by the complainant that, "on (b)(6) 2019, [the patient] experienced severe left-flank pain and went to the emergency room at owensboro health regional hospital in owensboro, kentucky.The providers at owensboro noted he was experiencing severe hypertension, diagnosed him with a heart attack, stabilized him, and discharged him two days later." it was reported by the complainant that, "on (b)(6) 2019, [the patient] experienced severe chest pain," and presented to the emergency room."on or about (b)(6) 2019, vanderbilt octors told [the patient] that his hypertension, heart attack, and abdominal pain were related to his kidneys, and his right kidney was atrophied and non-functioning." it was reported by the complainant that the patient's, ".Right kidney is permanently non-functional and his left kidney function is severely diminished - no greater than 40%.".
 
Additional Manufacturer Narrative
H6.Investigation conclusions: code 4315 added.
 
Additional Manufacturer Narrative
H.6.Component code added.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11393358
Report Number3007284313-2021-01272
Device Sequence Number11083506
Product Code MIH
UDI-Device Identifier00733132622429
UDI-Public00733132622429
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberRLT261216
Device Catalogue NumberRLT261216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/07/2021
09/20/2022
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date12/07/2021
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11 FOR LIST OF MEDICATIONS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale
Patient Weight73 KG